Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 421, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 18, 2009, 7:15 PM CDT for Hopkins County, Hunt County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2009, 7:15 PM CDT (00:15 UTC)
- Expired
- Aug 18, 2009, 7:57 PM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Hopkins County, TX, Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 140 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 7:35 PM CDT | TSTM WND DMG | Greenville, TX | GREENVILLE PD REPORTS SMALL LIMBS KNOCKED DOWN IN GREENVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1904 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 190015
SVRFWD
TXC223-231-190115-
/O.NEW.KFWD.SV.W.0421.090819T0015Z-090819T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
715 PM CDT TUE AUG 18 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HUNT COUNTY IN NORTH CENTRAL TEXAS...
SOUTHWESTERN HOPKINS COUNTY IN NORTHEAST TEXAS...
* UNTIL 815 PM CDT
* AT 714 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF CAMPBELL...AND
MOVING SOUTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENVILLE BY 755 PM
SMALL HAIL MAY ALSO ACCOMPANY THE STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3299 9574 3299 9593 3294 9596 3302 9618
3323 9616 3311 9569
TIME...MOT...LOC 0014Z 060DEG 5KT 3307 9599
$$
252 follow-up statements
000
WWUS54 KFWD 190032
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
732 PM CDT TUE AUG 18 2009
TXC223-190041-
/O.CAN.KFWD.SV.W.0421.000000T0000Z-090819T0115Z/
HOPKINS TX-
732 PM CDT TUE AUG 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HOPKINS COUNTY IS
CANCELLED...
THE STORMS IN HOPKINS COUNTY HAVE WEAKENED.
LAT...LON 3299 9586 3299 9593 3294 9596 3302 9618
3323 9616 3315 9586
TIME...MOT...LOC 0031Z 091DEG 0KT 3313 9598
$$
TXC231-190115-
/O.CON.KFWD.SV.W.0421.000000T0000Z-090819T0115Z/
HUNT TX-
732 PM CDT TUE AUG 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN HUNT COUNTY...
AT 731 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CAMPBELL...AND IS NEARLY STATIONARY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENVILLE BY 815 PM CDT...
VERY HEAVY RAIN MAY RESULT IN THE FLOODING OF LOW-LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. AVOID AREAS THAT TEND TO FLOOD READILY...
AND TAKE ALTERNATE ROUTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR
RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH.
&&
LAT...LON 3299 9586 3299 9593 3294 9596 3302 9618
3323 9616 3315 9586
TIME...MOT...LOC 0031Z 091DEG 0KT 3313 9598
$$
25000
WWUS54 KFWD 190057
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
757 PM CDT TUE AUG 18 2009
TXC231-190115-
/O.CAN.KFWD.SV.W.0421.000000T0000Z-090819T0115Z/
HUNT TX-
757 PM CDT TUE AUG 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HUNT COUNTY IS
CANCELLED...
BY 757 PM...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3299 9586 3299 9593 3294 9596 3302 9618
3323 9616 3315 9586
TIME...MOT...LOC 0057Z 091DEG 0KT 3313 9598
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:21 PM CDT, 54 minutes earlier.
Area forecast discussion, Aug 18, 6:21 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 621 PM CDT TUE AUG 18 2009 .AVIATION... AT THE DFW METROPLEX TAF SITES...VFR IS EXPECTED TO PREVAIL WITH WINDS CONTINUING TO VARY FROM SOUTHEAST TO SOUTH. THE OLD OUTFLOW BOUNDARY HAS DISSIPATED OVER THE METROPLEX AND SOUTHEAST WINDS ARE PREVAILING AT ALL SITES. AN INCREASE IN WINDS TO AROUND 15 KTS WITH GUSTS UP TO 22 KTS IS EXPECTED ON WEDNESDAY. ANOTHER COMPLEX OF STORMS IS EXPECTED IN OKLAHOMA TONIGHT WHICH COULD PUSH ANOTHER OUTFLOW BOUNDARY INTO THE METROPLEX ON WEDNESDAY AND WILL MONITOR FOR THIS DURING THE NIGHT. AT KACT...VCTS IS EXPECTED TO CONTINUE THROUGH 19/02Z WITH A RETURN OF AFTERNOON THUNDERSTORMS IN THE AREA ON WEDNESDAY. SOME MVFR STRATUS COULD AGAIN AFFECT KACT WEDNESDAY MORNING AND WILL CONTINUE WITH TEMPO FOR BKN015. SOUTHEAST TO SOUTH WINDS ARE EXPECTED WITH WIND SPEEDS INCREASING TO AROUND 15 KTS WITH GUSTS UP TO 22 KTS ON WEDNESDAY. 82/JLD && .UPDATE... THREE SUCCINCT BANDS FROM NE-SW HAVE BACK-DOORED INTO PARTS OF FAR ERN NORTH TX FROM SULPHUR SPRINGS TO PALESTINE. THROUGH SUNSET...HAVE RAISED POPS THESE AREAS AND EVEN MENTION SOME LOCALLY HEAVY RAINFALL. SOME SMALL STREAM OR MINOR STREET FLOODING MAY BEGIN TO OCCUR IN ANDERSON COUNTY SHORTLY. ATMOSPHERE IS VERY MOISTURE RICH AND UNSTABLE...AND STORMS ARE SHOWING A TREND TO TRAIN A BIT. OTHERWISE...JUST UPDATED TRENDS. ACTIVITY SHOULD RAPIDLY DIMINISH IN COVERAGE AFTER DARK...BUT WILL MAINTAIN ISOLATED MENTION AFTER SUNSET ALONG/EAST OF I-35. 05/ && .PREV DISCUSSION... /ISSUED 320 PM CDT TUE AUG 18 2009/ MORNING OUTFLOW BOUNDARY RUNS FROM WEST OF FORT WORTH TO FLOWER MOUND AND INTO THE PARIS AREA. A SECOND ONE IS OVER MONTAGUE COUNTY AND ENTERING COOKE COUNTY. THUNDERSTORMS POTENTIAL WILL RESIDE NEAR THESE BOUNDARIES THROUGH EARLY EVENING AND GENERALLY EAST OF I-35 FROM THE METROPLEX SOUTHWARD. STRONG STORMS POSSIBLE DUE TO CAPE VALUES 1000-2000 J/KG. WE/VE DECIDE TO CARRY POPS ALONG THE WESTERN RED RIVER COUNTIES TONIGHT AND WEDNESDAY AS ANOTHER CONVECTIVE COMPLEX DEVELOPS TONIGHT ACROSS PORTIONS OF OKLAHOMA. THE EASTERN COUNTIES WILL MORE CONVECTION WEDNESDAY AFTERNOON. WE/VE TAKE A MORE AGREES IVE POSITION WITH MOVING THE FRONT THROUGH NORTH TEXAS THURSDAY NIGHT THROUGH FRIDAY. BOTH GFS AND ECMWF TAKE IT THROUGH THE CWA WITH THE GFS MOVING IT FASTER AND FURTHER TO NEAR THE COAST. ALTHOUGH MODELS ARE NOT PRODUCING A LOT OF CONVECTION WITH THIS SYSTEM...WE/VE GONE SLIGHTLY ABOVE MOS POPS. AFTER THE FRONT CLEARS NORTH TEXAS...DRIER CONTINENTAL AIR WILL SPREAD OVER NORTH TEXAS FOR THE WEEKEND AND EARLY NEXT WEEK. THIS WILL PROVIDE FOR HIGHS AND LOWS THAT ARE 5 TO 10 DEGREES BELOW NORMAL. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 99 80 97 74 / 20 10 10 20 40 WACO, TX 81 99 79 100 76 / 30 10 10 10 20 PARIS, TX 74 93 75 94 67 / 30 20 20 30 40 DENTON, TX 77 99 79 97 69 / 10 10 10 20 40 MCKINNEY, TX 76 97 78 97 69 / 20 10 10 20 40 DALLAS, TX 80 98 80 98 73 / 20 10 10 20 30 TERRELL, TX 78 97 76 99 72 / 30 20 20 20 30 CORSICANA, TX 78 96 77 98 73 / 30 20 20 10 20 TEMPLE, TX 77 97 77 98 75 / 30 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/05
Hazardous weather outlook, Aug 18, 3:47 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 347 PM CDT TUE AUG 18 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 347 PM CDT TUE AUG 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING MAINLY IN AREAS EAST OF I-35 AND AREAS NORTH OF I-20. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE AFTER MIDNIGHT NORTHWEST OF A GRAHAM TO GAINESVILLE LINE. HEAVY RAIN...CLOUD TO GROUND LIGHTNING AND WIND GUSTS OVER 40 MPH MAY ACCOMPANY SOME OF THE STORMS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. BRIEF HEAVY RAIN...CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL ACCOMPANY SOME OF THE STORMS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED EAST OF I-35 THROUGH SUNSET.
In the hours before
Special weather statement, Aug 18, 1:34 PM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
134 PM CDT TUE AUG 18 2009
TXZ095-181900-
LAMAR TX-
134 PM CDT TUE AUG 18 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN LAMAR COUNTY
AT 135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF PARIS...MOVING EAST AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE PARIS.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3393 9555 3391 9554 3391 9552 3388 9545
3387 9533 3367 9536 3358 9585 3385 9585
3387 9581 3386 9578 3391 9575 3390 9568
3395 9561
TIME...MOT...LOC 1835Z 289DEG 10KT 3376 9557
85/NHSpecial weather statement, Aug 18, 6:36 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 636 PM CDT TUE AUG 18 2009 TXZ107-190000- HOPKINS TX- 636 PM CDT TUE AUG 18 2009 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN HOPKINS COUNTY AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SULPHUR SPRINGS... STATIONARY. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IN ADDITION...VERY HEAVY RAIN MAY RESULT IN THE FLOODING OF LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID AREAS THAT TEND TO FLOOD READILY...AND TAKE ALTERNATE ROUTES. LAT...LON 3297 9565 3312 9572 3331 9530 3297 9531 TIME...MOT...LOC 2335Z 064DEG 0KT 3307 9554 25
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.